Alert archive / California / Freeze Warnings in 2006

Freeze Warning 4, NWS Eureka, CA

March 10, 2006

NWS Eureka, CA issued this freeze warning at Mar 10, 2006, 2:35 PM PST. It took effect at Mar 10, 2006, 10:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2006, 2:35 PM PST (22:35 UTC)
In effect from
Mar 10, 2006, 10:00 PM PST
Expired
Mar 11, 2006, 7:50 AM PST
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS76 KEKA 102235
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
235 PM PST FRI MAR 10 2006



CAZ001-111145-
/O.NEW.KEKA.FZ.W.0004.060311T0600Z-060311T1700Z/
REDWOOD COAST-
235 PM PST FRI MAR 10 2006

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING FOR THE REDWOOD COAST...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 9 AM PST SATURDAY.

A VERY COLD AIRMASS HAS SETTLED OVER THE AREA OVER THE LAST 24
HOURS. THIS ALONG WITH PARTIAL CLEARING OVERNIGHT WILL ALLOW
TEMPERATURES TO COOL TO 30 TO 34 DEGREES AT MANY LOCATIONS ALONG
THE REDWOOD COAST. THE COLD AIR MASS WILL CONTINUE OVER THE AREA
THROUGH SATURDAY NIGHT...ALLOWING POSSIBLE FREEZING TEMPERATURES AGAIN
INTO EARLY SUNDAY MORNING. 


A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THE RECENT PRECIPITATION HAS LEFT MANY
SURFACES WET. THIS COMBINED WITH THE NEAR FREEZING TEMPERATURES
CAN LEAD TO ICE FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS
ARE ADVISED TO DRIVE WITH EXTREME CAUTION...OR TO NOT DRIVE AT ALL.

$$
2 follow-up statements
000
WWUS76 KEKA 110812
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1212 AM PST SAT MAR 11 2006

CAZ001-111700-
/O.CON.KEKA.FZ.W.0004.000000T0000Z-060311T1700Z/
REDWOOD COAST-
1212 AM PST SAT MAR 11 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

A VERY COLD AIRMASS COMBINED WITH PARTIAL CLEARING OVERNIGHT WILL
ALLOW TEMPERATURES TO COOL TO 30 TO 34 DEGREES AT MANY LOCATIONS
ALONG THE REDWOOD COAST THROUGH THE MORNING HOURS. THE COLD AIR
MASS WILL CONTINUE OVER THE AREA THROUGH SATURDAY NIGHT...ALLOWING
POSSIBLE FREEZING TEMPERATURES AGAIN INTO EARLY SUNDAY MORNING.

A FREEZE WARNING MEANS TEMPERATURES OF 32 AND BELOW ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THE RECENT PRECIPITATION HAS LEFT MANY
SURFACES WET. THIS COMBINED WITH THE NEAR FREEZING TEMPERATURES
CAN LEAD TO ICE FORMATION AND SLIPPERY ROAD CONDITIONS. TRAVELERS
ARE ADVISED TO DRIVE WITH EXTREME CAUTION...OR TO NOT DRIVE AT
ALL.

$$
000 
WWUS76 KEKA 111550
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
750 AM PST SAT MAR 11 2006

.LOW TEMPERATURE RECORD SET AT WOODLEY ISLAND THIS MORNING AND A
HARD FREEZE OBSERVED ALONG THE NORTH COAST. THE RECORD LOW OF 31F
FOR MARCH 11TH WHICH WAS SET ON THIS DATE IN 1890 WAS BROKEN
EARLIER THIS MORNING...WHEN THE MERCURY FELL TO 30F AT THE
NATIONAL WEATHER SERVICE OFFICE ON WOODLEY ISLAND.

.TEMPERATURES ARE RISING ABOVE THE FREEZING...PROMPTING THE
CANCELLATION OF THE FREEZE WARNING. 


CAZ001-111700-
/O.CAN.KEKA.FZ.W.0004.000000T0000Z-060311T1700Z/
REDWOOD COAST-
750 AM PST SAT MAR 11 2006

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE
WARNING. TEMPERATURES ARE RISING ABOVE THE FREEZING MARK.

$$
MJV

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Mar 10, 3:50 AM PST, 10 hours 45 minutes earlier.

Area forecast discussion, Mar 10, 3:50 AM PST, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
350 AM PST FRI MAR 10 2006

.SYNOPSIS...COLD AND UNSETTLED WEATHER WILL CONTINUE ACROSS
NORTHWEST CALIFORNIA THROUGH THE WEEKEND AS AN UNSEASONABLY
STRONG UPPER LEVEL TROUGH REMAINS OVER THE REGION. YET ANOTHER
STORM SYSTEM WILL APPROACH THE REGION MONDAY AND LINGER THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...A VERY COLD AIRMASS REMAINS IN PLACE ACROSS NORCAL
THIS MORNING. DESPITE CONSIDERABLE CLOUDINESS...TEMPERATURES AT
SEA LEVEL HAVE HAD LITTLE TROUBLE DROPPING INTO THE MID 30S WITH
LIGHT SNOW REPORTED YESTERDAY AND THIS MORNING ALONG SOME OF OUR
BEACHES. WATER VAPOR SATPIX SHOW ANOTHER RIPPLE OFF THE OREGON
COAST DIVING SOUTHEAST AND THIS WILL UNDOUBTEDLY SUSTAIN CONVECTION
TODAY ACROSS OUR REGION. WILL EXTEND THE SNOW ADVISORY THROUGH THE
AFTERNOON HOURS FOR ALL ZONES...WITH THE BULK OF ACCUMULATION
ABOVE 1000 FEET MSL. THUNDERSTORMS ARE A POSSIBILITY JUST ABOUT
ANYWHERE TODAY GIVEN THE VERY STEEP LAPSE RATES AND RESULTANT
INSTABILITY...AND COULD LOCALLY RESULT IN SNOW OR HAIL DOWN TO SEA
LEVEL. NOT SURPRISINGLY...TEMPERATURES WILL REMAIN WELL BELOW THE
AVERAGES FOR MARCH.

WE REMAIN ON THE POLEWARD SIDE OF THE TROUGH THROUGH SUNDAY...SO
LITTLE WARMING CAN BE EXPECTED. THE NEXT COUPLE OF NIGHTS WILL BE
VERY COLD...BUT WHETHER COASTAL SECTIONS ACTUALLY DROP BELOW
FREEZING WILL BE DEPENDENT ON AMBIENT CLOUD COVER. AFTER TODAY...THE
ROUTINE WILL BE FOR MORE CONVECTION OVER THE WATERS AT NIGHT AND
OVER THE MOUNTAINS DURING THE DAY BUT STILL THINK MOST AREAS STAND
A GOOD LIKELIHOOD OF SEEING AT LEAST SOME PRECIP EVERY DAY THROUGH
SUNDAY.  WE FINALLY SEE DECENT WARM AIR ADVECTION COMMENCE SUNDAY
NIGHT INTO MONDAY AHEAD OF OUR NEXT PACIFIC STORM...WITH OUR BEST
CHANCE FOR STAYING DRY LIMITED TO SUNDAY NIGHT AND MONDAY MORNING.
THE GFS IS MORE AGGRESSIVE WITH THIS SYSTEM COMPARED TO LAST NIGHTS
RUN...AND ALSO LOOKS FAIRLY SIMILAR TO THE ECMWF AND CANADIAN
SOLUTIONS. THE GFS BRINGS STRONG ISENTROPIC UPGLIDE TO THE NORTHERN
HALF OF THE STATE MONDAY AFTERNOON AND HAVE THUS BUMPED UP POPS
TO LIKELY ALONG THE REDWOOD COAST. THE SYNOPTIC SETUP ALSO SUGGESTS
A VERY WINDY DAY. PATTERN BEYOND THE FIRST OF NEXT WEEK IS QUITE
AMBIGUOUS...WITH NCEP ENSEMBLE MEMBERS SHOWING A VERY LARGE
SPREAD. THUS CONFIDENCE IS LOW IN THE LATER PERIODS...BUT
FUNDAMENTALLY STILL LOOKS LIKE A WET PATTERN GOING FORWARD.
THUS...POPS REMAIN AT OR ABOVE CLIMATOLOGICAL VALUES.  BURGER

&&

.AVIATION...A COLD UNSTABLE AIRMASS CONTINUES TO PLAGUE NORTHERN
CALIFORNIA BRINGING MAINLY MVFR CONDITIONS WITH BRIEF PERIODS OF IFR
CONDITIONS TO BOTH COASTAL AND INTERIOR TERMINALS. NUMEROUS SHOWERS
MOVING EAST FROM THE PACIFIC WILL REDUCE CEILINGS AND VISIBILITY
WITH HAIL AND SNOW AT ELEVATIONS ABOVE 500-1000 FEET. VFR CONDITIONS
ARE EXPECTED TO RETURN BEGINNING TONIGHT AND SATURDAY AS SHOWER ACTIVITY
DECREASES SIGNIFICANTLY.  TONKIN

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...

HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60 NM.
SMALL CRAFT ADVISORY CAPE MENDOCINO TO PT ARENA OUT 60 NM.
SNOW ADVISORY...CAZ001>004-076.
HIGH SURF ADVISORY...CAZ001-002.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 10, 4:23 AM PST, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
423 AM PST FRI MAR 10 2006

CAZ001-002-111230-
REDWOOD COAST-MENDOCINO COAST-
423 AM PST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

TODAY...A SNOW ADVISORY IS IN EFFECT THROUGH 4 PM. SNOW WILL FALL
DOWN TO SEA LEVEL EARLY TODAY...WITH SNOW LEVELS RISING TO AROUND
1000 FEET BY THE AFTERNOON. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED
ABOVE 1000 FEET. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO PRODUCT
/WWUS46 KEKA/ FOR MORE DETAILS.

A HIGH SURF ADVISORY IS IN EFFECT. NORTHWEST SWELL UP TO 22 FEET
WILL IMPACT THE REDWOOD AND MENDOCINO COASTS. SEE AWIPS PRODUCT
/SFOCFWEKA/ OR WMO PRODUCT /WHUS46 KEKA/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH SURF ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING.
NORTHWEST SWELL UP TO 22 FEET WILL IMPACT THE REDWOOD AND MENDOCINO
COASTS. SEE AWIPS PRODUCT /SFOCFWEKA/ OR WMO PRODUCT /WHUS46 KEKA/
FOR MORE DETAILS.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING
PROCEDURES.

CAZ003-004-076-111230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
423 AM PST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

TODAY...A SNOW ADVISORY IS IN EFFECT THROUGH 4 PM. SNOW WILL FALL
DOWN TO SEA LEVEL EARLY TODAY...WITH SNOW LEVELS RISING TO AROUND
1000 FEET BY THE AFTERNOON. 1 TO 3 INCHES OF SNOW CAN BE EXPECTED
ABOVE 1000 FEET. SEE AWIPS PRODUCT /SFOWSWEKA/ OR WMO PRODUCT
/WWUS46 KEKA/ FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING
PROCEDURES.

MAB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 3:42 PM PSTWinter Weather AdvisoryEKA16 hr

Nearby

Freeze Warnings in California, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.